Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 218, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 25, 2021, 10:14 PM CDT for Knox County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 10:14 PM CDT (03:14 UTC)
- Expired
- May 25, 2021, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, TX
The radar
The Dyess AFB radar (KDYX), 116 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
816
WUUS54 KOUN 260314
SVROUN
TXC275-260400-
/O.NEW.KOUN.SV.W.0218.210526T0314Z-210526T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1014 PM CDT Tue May 25 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Knox County in northern Texas...
* Until 1100 PM CDT.
* At 1014 PM CDT, a severe thunderstorm was located 4 miles north of
Knox City, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9998 3356 9995 3368 9948 3340 9947
TIME...MOT...LOC 0314Z 261DEG 25KT 3349 9980
HAIL...1.00IN
WIND...60MPH
$$
302 follow-up statements
957
WWUS54 KOUN 260335
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1035 PM CDT Tue May 25 2021
TXC275-260400-
/O.CON.KOUN.SV.W.0218.000000T0000Z-210526T0400Z/
Knox TX-
1035 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN KNOX COUNTY...
At 1035 PM CDT, a severe thunderstorm was located near Rhineland,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Munday, Knox City, Benjamin, Goree and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9984 3359 9980 3363 9948 3340 9947
TIME...MOT...LOC 0335Z 264DEG 19KT 3350 9968
HAIL...1.00IN
WIND...60MPH
$$
30326
WWUS54 KOUN 260356
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1056 PM CDT Tue May 25 2021
TXC275-260406-
/O.EXP.KOUN.SV.W.0218.000000T0000Z-210526T0400Z/
Knox TX-
1056 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY WILL
EXPIRE AT 1100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3340 9984 3359 9980 3363 9948 3340 9947
TIME...MOT...LOC 0356Z 284DEG 22KT 3348 9955
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:07 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 25, 6:07 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 607 PM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 222 PM CDT Tue May 25 2021 Although overall flow is weak over the region, very dynamic regime exists with multiple MCVs (southwest KS, south-central OK, eastern OK). While showers and a few thunderstorm will occur with the MCV moving slowly eastward over southern Oklahoma, little in the way of impacts are expected. There will be a continued heavy rain threat for southeast portions of Oklahoma where a large area of 3 to over 5 inches of rain fell last night and early this morning. Beneath the center of this MCV, scattered storms developed near Wichita Falls and will progress eastward along the Red River Valley of southern Oklahoma through the afternoon. Given the strong directional shear associated with this feature, cannot rule out funnel clouds. Given lower level stability and weak lapse rates, do not expect much threat for any surface contact. All of this activity should shift east of our CWA toward evening. MCV across southwest Kansas will likely be our main player in weather tonight and at least first part of tomorrow. With interaction of a weak surface trough across the Texas and Oklahoma panhandle/far northwest Oklahoma, storms are expected to develop late this afternoon and evening near northwest and west-central Oklahoma. These storms may then organized and dive south and southeast overnight with an initial threat of damaging hail, evolving into mainly a wind concern late this evening and overnight. If this activity can build eastward, which most of the CAMS do not depict, flooding concerns would increase into central and southeast Oklahoma by daybreak tomorrow. Overall, we will keep the highest PoPs across western and southern portions of Oklahoma, into western north Texas, tonight and tomorrow. && .LONG TERM... (Wednesday night through next Monday) Issued at 222 PM CDT Tue May 25 2021 On Thursday, a mid-level trough will move through the Central Plains. Later in the day, a weak cold front is expected to move into the KS/OK border. Ahead of this front, a moist boundary layer will become very unstable with daytime heating (MLCAPE upwards of 4000 J/kg). Modest deep-layer shear, in addition to the strong instability, will foster the development of some organized severe storms early. Storms should grow upscale quickly and form into a line of storms. The primary threats will be very large hail (possibly significant i.e., >2 inches) and damaging winds, but a tornado cannot be ruled out. As the storms form into a line, the hail threat will transition into a wind threat overnight. The aforementioned surface front is expected to stall around the Red River area on Friday after the convective activity exits the area. As a shortwave moves through the area, showers and the potential for storms will be focused near and along this boundary. Over the weekend, precipitation chances decrease as a weak shortwave ridge moves in over the area. Early next week, models are hinting at a shortwave moving into the Southern Plains, which could bring in more storm chances on Monday and Tuesday. Confidence in organized severe is very low at this time. Southerly surface flow will dominate most of the long term, other than the aforementioned boundaries traversing the area. Temperatures should stay around normal across the area for most of the long term. Bunker && .AVIATION... (00Z TAFS) Issued at 601 PM CDT Tue May 25 2021 VFR conditions expected at the start of the forecast period. MVFR ceilings are expected to redevelop overnight across parts of the area with some thunderstorm chances out across the west this evening and overnight. In the wake of these storms should see most sites remain VFR through remainder of the forecast period. Winds will be rather light out of the south/southeast with some variability in vicinity of storms. && .UPPER AIR... Issued at 222 PM CDT Tue May 25 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 70 86 / 30 10 10 40 Hobart OK 64 88 69 89 / 40 30 20 30 Wichita Falls TX 66 89 71 90 / 30 30 10 20 Gage OK 60 88 66 89 / 40 20 30 30 Ponca City OK 64 85 70 85 / 30 10 30 70 Durant OK 68 84 71 86 / 30 30 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....13 AVIATION...30
Hazardous weather outlook, May 25, 8:14 PM CDT, 2 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 814 PM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-270115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 814 PM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across parts of western Oklahoma and western north Texas this evening. Storms that develop along a dryline in the panhandles up into Kansas will make their way east and southeast into Oklahoma and western north Texas this evening. The main hazard for storms will be large hail up to the size of golfballs and wind gusts of 60 to 80 mph. Most likely time for severe storms will be through 2 am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 49 min |
| May 25, 10:58 PM CDT | Special Weather Statement | OUN | Baylor | 47 min |
| May 25, 11:41 PM CDT | Special Weather Statement | OUN | Baylor | 64 min |
| May 25, 11:59 PM CDT | Special Weather Statement | OUN | Hardeman | 31 min |
| May 26, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.